Issues

Glucocorticoid-induced osteoporosis

Journal: Osteologie
ISSN: 1019-1291
Topic:

Glukokortikoide und Knochen

Issue: Issues of 2016 (Vol. 25): Issue 4 2016 (235-306)
Pages: 269-272

Glucocorticoid-induced osteoporosis

Case report

A. Lamersdorf (1), H. Siggelkow (1, 2)

(1) Endokrinologikum Göttingen, Göttingen; (2) Klinik für Gastroenterologie und gastrointestinale Onkologie, Klinik für Gastroenterologie und Endokrinologie, Universitätsmedizin Göttingen, Göttingen

Keywords

glucocorticoid-induced osteoporosis, Secondary osteoporosis, atraumatic vertebral body fractures, medical therapy

Summary

The clinical case report presents a 75 year old woman with bronchial asthma under medication with oral and inhaled glucocorticoids. There had not been a prior DXA testing and no prophylactic treatment despite the glucocorticoid use. When spine fractures occured, an antiosteoporotic medication had been started. Despite the medication with alendronic acid, vitamin D and calcium the patient suffered from additional spine fractures during therapy. The consequently initiated work up for secondary osteoporosis revealed another risk factor for bone deterioration. During the following months the medication was changed twice and risk factors were reduced. There were no further fractures since then until now.

You may also be interested in...

1.
C. Schulte

Die Medizinische Welt 2004 55 1: 10-

2.
K. Loddenkemper, F. Buttgereit

Die Medizinische Welt 2003 54 1: 18-

3.

S. Scharla (1)

arthritis + rheuma 2017 37 6: 395-400